North Dakota, 2005

Tornado in North Dakota, June 3, 2005

June 3, 2005 · NWS BIS · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 3, 2:30 AM CST, 8 hours 46 minutes earlier.

Area forecast discussion, Jun 3, 2:30 AM CST, 8 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT FRI JUN 3 2005

.SHORT TERM...
CURRENT RADAR INDICATES SHOWERS MOVING THROUGH WESTERN ND AND AN
AREA OF SHOWERS AND THUNDERSTORMS IN THE COUNTIES NORTH AND SOUTH OF
JAMESTOWN SO WILL ADD TO THE MORNING FORECAST.  THE MODELS ALL SHOW
SIMILAR UPPER LEVEL PATTERNS WITH A SHORT WAVE/LOW MOVING SLOWLY
THROUGH THE AREA THROUGH SATURDAY THEN WITH A BROAD RIDGE
DEVELOPING.  THE SURFACE PATTERN WILL BE WEAK...AND MUCH WILL DEPEND
UPON THE LOW LEVEL MOISTURE.  LOOKS LIKE A CHANCE OF TSTMS ACROSS
THE AREA AGAIN THIS AFTERNOON...TONIGHT...AND SATURDAY...THEN
SHIFTING EAST SATURDAY NIGHT.  SUNDAY AND SUNDAY NIGHT THE CHANCE OF
PRECIP LOOKS MINIMAL UNDER THE RIDGE. TEMPERATURES SHOULD BE NEAR
NORMAL THROUGH THE WEEKEND.

.LONG TERM...
MONDAY WILL BRING A DRY UPPER RIDGE AS THE UPPER LOW OF THE LAST
SEVERAL DAYS DEPARTS TO THE EAST. HOWEVER ANOTHER LOW FROM THE
PACIFIC NORTHWEST SETS UP SHOP IN THE NORTHERN ROCKIES PUTTING US
BACK IN AN ACTIVE PATTERN AGAIN BY TUESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE

&&

TSW/RL
Hazardous weather outlook, Jun 3, 4:26 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
526 AM CDT FRI JUN 3 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041025-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
526 AM CDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Bismarck radar (KBIS), 56 km away, was scanning. The volume nearest the first event began at 17:14 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Grant

When
June 3, 11:16 AM CST to 11:18 AM CST
Where
Grant County, 5 mi N of Lark
Rating
F0
Path length
1 mi
Path width
30 yd
Reported by
TRAINED SPOTTER
Coordinates
46.517, -101.400

Tornado touched down in open country causing no damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyThe tornado archive for North Dakota, 2005Warnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451678.